# SDR DALA2024100709751

- Difficulty date: October 5, 2024
- Submitted: October 7, 2024
- Operation: Air carrier
- Aircraft: N921AT
- Make and model: Boeing 717-200
- Aircraft serial: 55082
- Aircraft time: 57,476 hours, 41,499 cycles
- Engine: Rroyce RB211TRENT77
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor Wheel
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

SHIP 9577 -FUME/DE- ON CLIMB OUT THROUGH FL200, AN ODOR SIMILAR TO MELTING PLASTIC WAS BRIEFLY NOTED. ABOUT ONE MINUTE LATER THE CREW EXPERIENCED SOME ENGINE VIBRATION ON THE LEFT SIDE AND AT THE SAME TIME, THE "ENG COMP L STALL" MESSAGE ILLUMINATED. SHORTLY THE ODOR WENT AWAY, AND ALL ENGINE INDICATIONS WERE NORMAL. DISPATCH AND MAINTENANCE OPERATIONS AGREED TO CONTINUE TO SCHEDULED DESTINATION. WHILE ON APPROACH FOR LANDING, THE SAME ODOR RETURNED AND THE CREW DONNED OXYGEN MASKS. AND THEN THERE WAS ANOTHER ENGINE COMPRESSOR STALL ON THE #1 ENGINE, ACCOMPANIED BY THE SAME "ENG COMP L STALL" MESSAGE. AN EMERGENCY WAS DECLARED WITH ATC ALONG WITH A REQUEST FOR ARFF TO MEET THE AIRCRAFT. CORRECTIVE ACTION: MAINTENANCE ACCOMPLISHED A BORESCOPE OF THE #1 ENGINE AND FOUND THE HPC STAGE 1-4 DAMAGED OUT OF LIMITS. ENGINE CHANGE REQUIRED. (LP #6004584)
